• joyce's Avatar

    joyce wrote on hilary's wall

    Hilary, I just read your post about losing your dad. I remember when he was diagnosed--about the time my husband was. I am so sorry for your loss. He was so lucky to have such a loving daughter, so i hope that memory brings you comfort.

    My husband also passed. Although the pancreatic cancer never returned, he died from complications of the radiation treatment. It's a horrible disease.

    2 Comments
    • hilary's Avatar
      hilary

      Thank you, Joyce. I remember following your husband's journey. I'm Sooo sorry. Whipple isn't the answer always...
      How are you doing? My mom is gaining strength and confidence being on her own- but it has been a really rough road. Dad was doing great until he suddenly wasn't. I am thankful for the time we had together and the chance I had to show Dad how much I cared and loved him. Thank you.

      over 1 year ago
    • joyce's Avatar
      joyce

      I am doing OK. I'm glad my husband isn't suffering anymore, but miss him terribly. I am trying to move on and am probably doing fairly well with that. I'm so glad your mom is gaining strength and confidence. She's lucky to have you to help,with that.

      over 1 year ago
  • joyce's Avatar

    joyce wrote on Russ's wall

    My husband was diagnosed with pancreatic cancer in October 2011 and had the whipole in November. Hearing aboago you being such a long-term survivor is such an inspiration. I would love to read your book.

    3 Comments
    • Russ' Avatar
      Russ

      joyce...send me your email address to: [email redacted]

      over 3 years ago
    • joyce's Avatar
      joyce

      Russ, your email was redacted. I know there's a way I can send you a private message on this site, but I can't figure out what it is!

      over 3 years ago
    • Russ' Avatar
      Russ

      joyce,

      I will type my email address as regular text ie: @ as at, and . as dot etc. It should work for you to send an email to my address.... russanduraiatcomcastdotnet

      over 3 years ago
  • joyce's Avatar
  • joyce's Avatar

    joyce asked a questionPancreatic Cancer

    Has anyone had hyperbaric chamber therapy for tissue damage from radiation?

    • carm's Avatar
      carm

      Joyce, Hello my name is Carm, and I am an oncology nurse. Although I have not experienced a hyperbaric chamber personally, I have had many patients who have. Hyperbarics can help heal any radiation tissue damage as it works on the tiny capillaries that feed bone, mucosa, and skin. When these areas get damage and the get exposed to high levels of oxygen therapy, the oxygen therapy stimulates body growth factors and this causes those capillaries to branch, or reach out and grow new tissue. Most patients say it is boring, that they cannot bring anything into the chamber, but that they bring their favorite movies on DVD and watch them on an overhead monitor, or they listen to relaxing music with CDs that they bring as well. I hope this at least answers some of your questions, Carm.

      over 3 years ago
    • mjc's Avatar
      mjc

      There is considerable scientific literature that supports using HBOT (hyperbaric oxygen therapy) for radiation injuries. In fact, it is one of the indications approved by Medicare. You can find out more by searching for a comprehensive wound care center in your immediate area - - most wound care centers have HBOT as one of their treatment modalities. I wish your husband a speedy recovery.

      over 3 years ago
  • joyce's Avatar

    joyce wrote on JMS's wall

    Thanks for your response to my question about radiation enteritis. My husband has an obstruction in his bowel as a result of the radiation. He has had a drain put In place but is still so sore and weak he can hardly get out of bed. It's really discouraging. He finished his radiation last April, so I would have thought he'd be better by now. How long did it take for you to get ov the enteritis once you stopped treatment?

    2 Comments
    • JMS's Avatar
      JMS

      To respond from my perspective, I completed radiation in mid-September, but am still experiencing all kinds of after-effects, especially in the bowel and abdominal areas. The doctors indicate that in part this results from the Whipple surgery (I had last April), but mostly from the residual effects of the internal burns caused by radiation. I'm in a fair amount of discomfort all the time, but stay away from pain meds as I don't want to mask something that might become more serious. Don't know that this is helpful information relative to your husband's situation, but that's where I am at this point. Hope things get better for you and your husband. JMS

      almost 4 years ago
    • JMS's Avatar
      JMS

      I am still having some issues, now, 6 months after radiation was completed. It also seems that some small hernias have developed around th site of the original surgery. But, I'm no longr in real pain, it's more discomfort now than anything else. This may noot completely respond to your question, so sorry if it doesn't.. JMS.

      over 3 years ago
  • joyce's Avatar

    joyce asked a questionPancreatic Cancer

    Has anyone had experience with radiation enteritis?

    • JMS's Avatar
      JMS

      I had issues with this last summer when I had a 43 day round of 5-days a week radiation and 7- days a week chemo treatments. About 1/2 way through the treatment cycle, I began to experience severe pain in my digestive track. My doctors indicated that it was caused in part (but they felt this was more of a minor part) by the Whipple surgery I had had 4 months previously. However, they felt the main cause was internal radiation burns that started right from the top of my digestive track and continued on through. They prescribed something called "Magic Mouthwash" that helped me at least eat and drink, Carafate (also a liquid with relief similar to the magic mouthwash, and a prescription version of Prilosec called Omeprazole DR. Taken together, these remedies did tend to help somewhat, but I remained with the pain throughout the rest of the treatment period. Once I was put back onto Chemotherapy, that further aggravated the radiation burns and the cycle began again (albeit with somewhat less pain). Hope this helps.

      almost 4 years ago